Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
  Breaking News: FDA Approves Triumeq, New Once-Daily Combination Pill
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


I need some support
Nov 14, 2013

Please tell me if Integrase Inhibitors, such as Tivicay and Isentress are associated with Lipoatrophy? I have to discuss with my ID doctor a new regiemen in the next week do to I was on complera for 2 years, but lately it has been making me really DEPRESSED! I have been positive for 18 yrs and finally found something I could tolerate but the depression has became too much too bear. I've tried Stribild a couple of Months ago, but it made me feel ill so I stopped. I also tried most of the Protease Inhibitors and my 18 years of being postive, but I am afraid of the facial wasting so I am looking for a combination that will keep me safe from facial wasting. It will make me really mental if I notice any changes in my appearance. What are some of the most common side effects of Tivicay? What can I take that will not cause Lipoatrophy? I have been on almost every thing. I know have to find something I can tolerate and be happy with. Please help!

Response from Dr. Young

Hello and thanks for posting.

Most of the modern HIV regimens are not generally associated with adding to lipodystrophy risk- this includes the integrase inhibitors, like Tivicay and Isentress (as well as elvitegravir).

Be aware that risk of lipo isn't just HIV medications, but also increased among people whose nadir (lowest) CD4 count is low.

Regarding Tivicay, the medication has been shown to be very well tolerated in large clinical trials, with less than a few percent of individuals reporting ever having headache, nausea or insomnia. In head to head trials against the highly recommened efavirenz or the boosted PI darunavir, Tivicay was shown to be better tolerated.

Hope that helps, BY



Previous
Can we make an assumption?
Next
HELP

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement